Alert archive / Virginia / Wind Advisories in 2007

Wind Advisory 16, NWS Blacksburg, VA

March 1, 2007Mercer County, West Virginia; Grayson County, Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this wind advisory at Mar 1, 2007, 4:00 AM EST for Mercer County, West Virginia; Grayson County, Smyth County, Tazewell County, Virginia. It took effect at Mar 1, 2007, 11:47 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 4:00 AM EST (09:00 UTC)
In effect from
Mar 1, 2007, 11:47 AM EST
Expired
Mar 2, 2007, 12:00 AM EST
In force
12 hr
Issued by
NWS Blacksburg, VA

Counties Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2206 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 010900
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 AM EST THU MAR 1 2007

...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EVENING...

.AN APPROACHING COLD FRONT WILL RESULT IN THE DEVELOPMENT
OF STRONG SOUTHEAST WINDS THIS AFTERNOON.  AS THE WIND PASSES
OVER THE HIGHER MOUNTAIN TOPS...IT WILL ACCELERATE DOWN SLOPE
INTO THE WESTERN VALLEYS OF FAR SOUTHWESTERN VIRGINIA THIS
AFTERNOON AND EVENING.

VAZ007-012100-
/O.NEW.KRNK.WI.Y.0016.070301T1700Z-070302T0500Z/
TAZEWELL-
INCLUDING THE CITY OF...TAZEWELL
400 AM EST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST
TONIGHT. 

SUSTAINED WINDS NEAR 30 MILES AN HOUR...WITH GUSTS AROUND 50 MPH...
ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE 
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.




$$

11
3 follow-up statements
000 
WWUS71 KRNK 011647
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 AM EST THU MAR 1 2007

...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EVENING...

.AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN STRONG
SOUTHEAST WINDS THIS AFTERNOON. AS THE WIND PASSES OVER THE HIGHER
MOUNTAIN TOPS...IT WILL ACCELERATE DOWN THE WESTERN SLOPES OF
FAR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA THIS
AFTERNOON AND EVENING.

VAZ009-015-WVZ042-020100-
/O.EXA.KRNK.WI.Y.0016.070301T1700Z-070302T0500Z/
SMYTH-GRAYSON-MERCER-
INCLUDING THE CITIES OF...MARION...INDEPENDENCE...BLUEFIELD
1147 AM EST THU MAR 1 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SUSTAINED WINDS OF 25 TO 30 MILES AN HOUR...WITH GUSTS AROUND
50 MPH... ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THE
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

VAZ007-020100-
/O.CON.KRNK.WI.Y.0016.070301T1700Z-070302T0500Z/
TAZEWELL-
INCLUDING THE CITY OF...TAZEWELL
1147 AM EST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SUSTAINED WINDS OF 25 TO 30 MILES AN HOUR...WITH GUSTS AROUND 50
MPH... ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THE
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$
000 
WWUS71 KRNK 012305
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EST THU MAR 1 2007

...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EVENING...

.AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN STRONG
SOUTHEAST WINDS THIS AFTERNOON. AS THE WIND PASSES OVER THE
HIGHER MOUNTAIN TOPS...IT WILL ACCELERATE DOWN THE WESTERN SLOPES
OF FAR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA THIS
AFTERNOON AND EVENING.

VAZ007-020500-
/O.UPG.KRNK.WI.Y.0016.000000T0000Z-070302T0500Z/
/O.NEW.KRNK.HW.W.0006.070301T2305Z-070302T0500Z/
TAZEWELL-
INCLUDING THE CITY OF...TAZEWELL
605 PM EST THU MAR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 25 TO 40 MILES AN HOUR...WITH GUSTS TO AROUND
60 MPH... ARE EXPECTED THROUGH THIS EVENING.

THERE HAVE BEEN REPORTS OF WINDS GUSTING TO 60 MPH ALREADY THIS
AFTERNOON IN THE TAZEWELL AND RICHLANDS AREAS WITH LAW
ENFORCEMENT REPORTING INSTANCES OF DOWNED TREES DUE TO THE WIND. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
 
 

$$

VAZ009-015-WVZ042-020500-
/O.CON.KRNK.WI.Y.0016.000000T0000Z-070302T0500Z/
SMYTH-GRAYSON-MERCER-
INCLUDING THE CITIES OF...MARION...INDEPENDENCE...BLUEFIELD
605 PM EST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SUSTAINED WINDS OF 25 TO 30 MILES AN HOUR...WITH GUSTS AROUND
50 MPH... ARE EXPECTED THIS AFTERNOON AND WILL CONTINUE INTO THE
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$
000 
WWUS71 KRNK 020510
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1210 AM EST FRI MAR 2 2007

...STRONG POST-FRONTAL WINDS EXPECTED THIS MORNING...


VAZ007-020615-
/O.EXP.KRNK.HW.W.0006.000000T0000Z-070302T0500Z/
TAZEWELL-
INCLUDING THE CITY OF...TAZEWELL
1210 AM EST FRI MAR 2 2007

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE SHIFTED TO THE SOUTHWEST AND HAVE DIMINISHED TO BELOW
WARNING CRITERIA. STRONG GUSTS TO NEAR 40 MPH ARE STILL POSSIBLE THIS
MORNING AS A STRONG FRONT MOVES THROUGH.

$$

VAZ015-021315-
/O.EXP.KRNK.WI.Y.0016.000000T0000Z-070302T0500Z/
/O.NEW.KRNK.WI.Y.0017.070302T0510Z-070302T1700Z/
GRAYSON-
INCLUDING THE CITY OF...INDEPENDENCE
1210 AM EST FRI MAR 2 2007

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A NEW WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE PREVIOUS
WIND ADVISORY IS NO LONGER IN EFFECT.

SUSTAINED WINDS OF 25 TO 35 MILES AN HOUR...WITH GUSTS AROUND 50
MPH... ARE EXPECTED THIS MORNING. WIND SHOULD WEAKEN TO BELOW
ADVISORY CRITERIA BY MIDDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

 

$$

VAZ009-WVZ042-020615-
/O.EXP.KRNK.WI.Y.0016.000000T0000Z-070302T0500Z/
SMYTH-MERCER-
INCLUDING THE CITIES OF...MARION...BLUEFIELD
1210 AM EST FRI MAR 2 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE SHIFTED TO THE SOUTHWEST AND HAVE DIMINISHED TO BELOW
ADVISORY CRITERIA. STRONG GUSTS TO NEAR 40 MPH ARE STILL POSSIBLE THIS
MORNING AS A STRONG FRONT MOVES THROUGH.

$$

NCZ001-018-021315-
/O.NEW.KRNK.WI.Y.0017.070302T0510Z-070302T1700Z/
ASHE-WATAUGA-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE
1210 AM EST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. 

SUSTAINED WINDS OF 25 TO 35 MILES AN HOUR...WITH GUSTS AROUND 55
MPH... ARE EXPECTED THIS MORNING. WIND SHOULD WEAKEN TO BELOW
ADVISORY CRITERIA BY MIDDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH
CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR
OBJECTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:44 AM EST, 16 minutes earlier.

Area forecast discussion, Mar 1, 3:44 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 AM EST THU MAR 1 2007

.SHORT TERM /TODAY AND TONIGHT/...
STORM SYSTEM MID CONUS IS TODAYS WX FOCUS. STRONG UPPER LEVEL JET
IS CREATING QUITE THE SHOW AS RAPID AIR MASS DESTABILIZATION TAKES
OVER THE MID MS AND WRN OH VALLEYS AND MID WEST. MOIST SOUTHERLY
FLOW IS FLOWING NORTH FROM THE GULF OF MEX (DEWPOINTS IN THE
L-M60S) TO FUEL SVR THUNDERSTORMS.

THIS DEEP CONVECTIVE ACTIVITY IS FCST TO MOVE EAST AS SFC COLD
FRONT ACCELERATES EAST ACROSS THE OH/TN VALLEYS TODAY. IN ADDITION
TO THIS AREA OF PRECIP...ANTICIPATE SOUTHEAST LOW LEVEL FLOW TO
BRING MOISTURE OFF THE WRN ATLANTIC AND INTO THE CENTRAL
APPALACHIAN MTNS. FOR OUR AREA LOOK FOR RAPID INCREASE IN CLOUD
COVER TODAY WITH RAIN DEVELOPING ALONG THE BLUE RIDGE FROM SOUTH
TO NORTH AS WE PROGRESS INTO THE AFTERNOON.

LINE OF SHOWERS AND THUNDERSTORMS IS FCST TO MOVE EAST ACROSS THE
FCST AREA TONIGHT...FROPA OCCURRING AFTER MIDNIGHT. THERE ARE A
COUPLE OF CONCERNS. ONE IS THE SVR WEATHER THREAT. THE SECOND IS
HEAVY RAINFALL.

SPC HAS ENTIRE FCST AREA HIGHLIGHTED FOR SLIGHT RISK. SQUALL LINE
IS EXPECTED TO MOVE EAST OUT OF THE TN VALLEY AND CROSS OUR CWA
TONIGHT. STRONG UPPER LEVEL FORCING WILL ALLOW FOR NOCTURNAL DEEP
CONVECTION TO PERSIST...AND DAMAGING WINDS WILL BE THE PRIMARY
THREAT AS THE ACTIVITY SURGES OVER THE MTNS.

SOME LOCALLY HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS TONIGHT.
INITIALLY...A PERSISTENT LIGHT-MODERATE RAIN IS EXPECTED TO
DEVELOP ALONG THE ERN SLOPES OF THE BLUE RIDGE THIS AFTERNOON AS
SOUTHEASTERLY UPSLOPE WIND FLOW DEVELOPS. DEPENDING ON HOW MUCH
RAIN WE GET THIS AFTERNOON AND EVENING MAY DETERMINE WHETHER THERE
WILL BE A SIGNIFICANT FLOOD THREAT WITH THE SQUALL LINE PASSAGE
TONIGHT. THE SQUALL LINE WILL BE PROGRESSIVE AND NOT REMAIN OVER
ANY GIVEN AREA FOR ANY SUBSTANTIAL LENGTH OF TIME...PRODUCING A
QUICK HALF INCH TO AN INCH OF RAIN. HOWEVER...IF WE RECEIVE A
SOAKING RAIN FROM THE UPSLOPE FLOW THIS AFTERNOON AND EVENING
BEFORE THE SQUALL LINE GETS HERE...THIS COULD PREP SOME OF THE
STREAMS NEAR THE BLUE RIDGE FOR POTENTIAL FLASH FLOODING WITH THE
FRONTAL PASSAGE TONIGHT. ATTM...WILL WAIT AND SEE HOW MUCH UPSLOPE
RAIN OCCURS THIS AFTERNOON B4 MAKING A DECISION ON WHETHER A
FLOOD WATCH IS NEEDED FOR THE OVERNIGHT.

WIND IS A CONCERN...BUT NOT JUST FROM THE FRONTAL PASSAGE TONIGHT.
STRONG PRESSURE GRADIENT AHEAD OF FRONT THIS AFTERNOON WILL
RESULT IN 50-60KT SOUTHEAST SYNOPTIC WIND. THIS WIND WILL PASS
OVER THE MTNS THIS AFTERNOON RESULTING IN A STRONG DOWNSLOPE
SURFACE WIND ON THE WESTERN SLOPES OF OUR FAR WESTERN CWA. AREA OF
GREATEST WIND CONCERN FROM THE SOUTHEAST DOWNSLOPE IS TAZEWELL
COUNTY. MODEL (NAM) WINDS SUGGEST PLACES LIKE BURKES GARDEN WILL
HAVE SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 50 MPH...WINDS
PEAKING BETWEEN 20-22 UTC.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FROPA WILL BRING QUICK END TO PRECIP EARLY FRIDAY MORNING. COLD
AIR LAGS WELL BEHIND THE FRONT...SO WITH CLEARING ON FRIDAY SHOULD
GET A NICE REBOUND IN TEMPERATURE. COOLER AIR WILL FILTER INTO THE
FCST AREA OVER THE WEEKEND AS UPPER TROUGH SETTLES OVER THE
EASTERN CONUS. 85H TEMPS BY SUNDAY ARE FCST NEAR M10 DEG C... SO
ANTICIPATE A COOL DOWN FOR THE WEEKEND WITH THE THREAT OF MTN SNOW
SHOWERS.

UPPER FLOW FLATTENS AGAIN FOR EARLY NEXT WEEK...TEMPS MODERATING.

&&

.AVIATION /08Z-06Z/...
THIS TAF PERIOD...SOUTHEAST FLOW INCREASES...BUT A WEDGE WILL KEEP
WINDS ON THE LIGHT SIDE ACROSS THE TAF SITES...SO EXPECT LLWS AT
ALL SITES THIS MORNING THROUGH ABOUT 14-15Z. THE SOUTHEAST FLOW
WILL ALSO BRING LOW LEVEL MOISTURE IN TOWARD LATE MORNING...WITH
CIGS DROPPING ACROSS THE SOUTHERN BLUE RIDGE...MOVING NORTH ACROSS
THE TAF SITES THROUGH THE AFTERNOON. RAIN WILL ALSO SPREAD IN FROM
NC AND TN BY THE AFTERNOON...MOVING EAST TO THE PIEDMONT BEFORE
DUSK. THE PRESSURE GRADIENT STRENGTHENS SO THERE COULD BE SOME LOW
LEVEL WIND SHEAR DURING THE LATE AFTERNOON/EVENING FROM ROA-LYH AS
THE LOW LEVEL JET INCREASES. A SQUALL LINE IS EXPECTED TO DEVELOP
OVER THE TN VALLEY TODAY...CROSSING THE MTNS TONIGHT. THIS
ACTIVITY MAY IMPACT TAF SITES AFT 00Z. OVERALL...EXPECT VFR EARLY
THIS MORNING...DROPPING TO MVFR BY THE AFTERNOON...WITH OCCASIONAL
IFR WITH RAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM NOON TO MIDNIGHT FOR VAZ007.
NC...NONE.
WV...NONE.

 &&

SHORT TERM...11
LONG TERM...11
AVIATION...05
Hazardous weather outlook, Feb 28, 1:59 PM EST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
159 PM EST WED FEB 28 2007

NCZ001>006-018>020-VAZ015>017-022>024-032>035-043>047-058-059-
011200-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
159 PM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL AFFECT THE AREA LATE THURSDAY INTO FRIDAY
POSSIBLY BRINGING HEAVY RAINFALL TO LOCATIONS ALONG AND EAST OF
THE BLUE RIDGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ009>014-018>020-WVZ043>045-011200-
SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-
BATH-SUMMERS-MONROE-GREENBRIER-
159 PM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ007-WVZ042-011200-
TAZEWELL-MERCER-
159 PM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP THURSDAY
AFTERNOON AND CONTINUE THURSDAY NIGHT AHEAD OF AN APPROACHING COLD
FRONT. WIND GUSTS TO 50 MPH OR HIGHER MAY OCCUR ESPECIALLY
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:59 PM ESTFlood WatchRNKMercer, Monroe, Summers17 hr
Mar 1, 6:05 PM ESTHigh Wind WarningRNKTazewell6 hr

Nearby

Wind Advisories in Virginia, 2007Wind Advisories in West Virginia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.